Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 87, NWS Northern Indiana

December 4, 2012

NWS Northern Indiana issued this small craft advisory at Dec 4, 2012, 3:43 PM EST. It took effect at Dec 4, 2012, 11:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2012, 3:43 PM EST (20:43 UTC)
In effect from
Dec 4, 2012, 11:00 PM EST
Expired
Dec 5, 2012, 1:00 PM EST
In force
14 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WHUS73 KIWX 042043
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EST TUE DEC 4 2012

LMZ043-046-050445-
/O.NEW.KIWX.SC.Y.0087.121205T0400Z-121205T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
343 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EST WEDNESDAY. 

* WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
543 
WHUS73 KIWX 050237
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
937 PM EST TUE DEC 4 2012

LMZ043-046-051045-
/O.CON.KIWX.SC.Y.0087.121205T0400Z-121205T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
937 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

* WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS POSSIBLE.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
614 
WHUS73 KIWX 050924
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 AM EST WED DEC 5 2012

LMZ043-046-051730-
/O.EXT.KIWX.SC.Y.0087.000000T0000Z-121205T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 AM EST WED DEC 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS: NORTH 10 TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 3:25 PM EST, 18 minutes earlier.

Area forecast discussion, Dec 4, 3:25 PM EST, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EST TUE DEC 4 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

UPR TROF CNTRD OVR JAMES BAY THIS AFTN IN THE PROCESS OF OPENING AND
WILL ACCELERATE EWD THROUGH ERN CANADA. SFC REFLECTION OF THIS FTR
HAD CLEARED SERN PORTION OF CWA W/DWINDLING AREA OF POST FNTL RAINS
ACRS THE SE HALF WHILE UPSTREAM AREAS WERE CLRG RAPIDLY.

XPC TRANQUIL WX THIS PD AS SFC RIDGING BLDS QUICKLY SEWD OUT OF
SOUTHERN CANADA. SECONDARY CDFNT OVR NR IA/CNTRL WI WILL CONT SEWD
OVERNIGHT W/DEEPENING LL CAA WING SPREADING PRIMARILY EWD THROUGH
THE NRN LAKES. HWVR MORE THAN ENOUGH TO KNOCK TEMPS BACK DOWN TO NR
NORMAL ON WED YET DID BUMP PRIOR MAX TEMPS +2 HIGHER IN REFLECTION
OF XPCD INSOLATION.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY

SOUTHERLY FLOW ON THE BACKSIDE OF A SFC RIDGE IN QUASI ZONAL FLOW
ALOFT WILL HELP BRING MILDER AIR BACK INTO THE REGION THURSDAY INTO
FRIDAY. A NORTHERN STREAM SHORTWAVE TRACKING EAST INTO ONTARIO WILL
FORCE A SFC FRONT BOUNDARY SOUTH INTO THE LOCAL AREA...EVENTUALLY
STALLING OUT NEAR THE INTERSTATE 70 CORRIDOR BY FRIDAY INTO FRIDAY
NIGHT. WEAK MID LVL IMPULSES IN LOW AMPLITUDE WSW FLOW ALOFT AND
GULF MOISTURE TRANSPORTED NORTH WITHIN A DEVELOPING LLJ SHOULD ALLOW
FOR A PERIOD(S) OF RAIN BY LATE THURSDAY NIGHT INTO FRIDAY INVOF THE
FRONTAL BOUNDARY. OPTED TO RETAIN MID CHC POPS AND NOT INCREASE TO
LIKELY GIVEN WEAK FORCING ALOFT AND SOME QUESTION AS TO WHERE
THE LOW LEVEL BAROCLINIC ZONE STALLS.

ACTIVE/WET PATTERN LOOKS TO PERSIST INTO THE SATURDAY THRU TUESDAY
PERIOD AS LOW LEVEL BAROCLINIC ZONE REMAINS IN THE VICINITY. THIS
BOUNDARY WILL BE POSITIONED UNDER INCREASING SOUTHWEST FLOW ALOFT AS
FLOW AMPLIFICATION ENSUES WITH LONGWAVE TROUGH DIGGING INTO THE
PLAINS BY EARLY NEXT WEEK. A SERIES OF SHORTWAVES EMBEDDED WITHIN
THIS FLOW WILL LIKELY BRING SEVERAL ROUNDS OF RAIN TO THE REGION
SATURDAY THROUGH MONDAY. HOWEVER...ONCE AGAIN COULDN'T PULL THE
TRIGGER ON ANYTHING HIGHER THAN 40-50 PERCENT POPS FOR ANY ONE
PERIOD AS MEDIUM RANGE MODEL GUIDANCE CONTINUES TO DIFFER WITH
TIMING/AMPLITUDE OF SMALLER SCALE WAVES ROTATING THROUGH THE
LONGWAVE TROUGH.

A HIGHER IMPACT EVENT APPEARS POSSIBLE IN THE MONDAY/TUESDAY
TIMEFRAME AS A MORE PRONOUNCED SOUTHERN STREAM SHORTWAVE ROUNDS THE
BASE OF THE AMPLIFYING TROUGH AND LIFTS NORTHEAST TOWARD THE
SOUTHERN GREAT LAKES. 12Z GUIDANCE OVERALL TRENDED WEAKER AND
FARTHER EAST WITH THE ATTENDANT SFC LOW GIVEN LESS PHASING WITH MORE
NORTHERN STREAM DOMINANCE/CONFLUENCE. LOTS TO BE RESOLVED HERE AND
WOULD NOT BE SURPRISED TO SEE MODELS RESORT BACK TO A STRONGER/MORE
PHASED SOLUTION WITH STRONG BAROCLINICITY AND FAVORABLE JET SUPPORT
SUPPORT. THIS SYSTEM COULD BRING SOME HEAVIER RAIN AND ACCUMULATING
SNOW TO PARTS OF THE CORN BELT/GREAT LAKES AND BEARS WATCHING.

&&

.AVIATION...

SURFACE COLD FRONT HAS CLEARED KSBN AND IS MOVING EAST VERY
SLOWLY. MIDLEVEL FGEN BEHIND THE SURFACE FRONT HAS INCREASED
SUBSTANTIALLY OVER THE PAST FEW HOURS THANKS TO STRENGTHENING
UPPER LEVEL JET STREAK OVER THE GREAT LAKES. AS SUCH...PRECIP WILL
PERSIST A COUPLE HOURS LONGER THAN ANTICIPATED BUT CONDITIONS AT
KSBN SHOULD GRADUALLY IMPROVE DURING THE NEXT FEW HOURS. MODERATE
RAIN WILL APPROACH KFWA AROUND 14Z AND LOW END MVFR CONDITIONS ARE
POSSIBLE BASED ON UPSTREAM OBS AND FORECAST SOUNDINGS. SHORTWAVE
CURRENTLY OVER THE DAKOTAS WILL HELP PUSH PRECIP OUT OF THE KFWA
AREA BY EARLY AFTERNOON WITH VFR CONDITIONS FOR THE REST OF THE
EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM EST
     WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T
Hazardous weather outlook, Dec 4, 5:02 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EST TUE DEC 4 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-051015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
502 AM EST TUE DEC 4 2012 /402 AM CST TUE DEC 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-051015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
502 AM EST TUE DEC 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES UP TO 7 FEET WAVES ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WAVES UP TO 7 FEET ARE EXPECTED WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 9:39 PM ESTGale WarningIWX6 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.